Existence, duality, and cyclical monotonicity for weak transport costs

Julio Backhoff‐Veraguas, Mathias Beiglböck, Gudmund Pammer

Calculus of Variations and Partial Differential Equations · 2019 · 66 citations · 22 references

DOIFull text

Open access

Concepts

Abstract

Abstract The optimal weak transport problem has recently been introduced by Gozlan et al. (J Funct Anal 273(11):3327–3405, 2017). We provide general existence and duality results for these problems on arbitrary Polish spaces, as well as a necessary and sufficient optimality criterion in the spirit of cyclical monotonicity. As an application we extend the Brenier–Strassen Theorem of Gozlan and Juillet (On a mixture of brenier and strassen theorems. arXiv:1808.02681 , 2018) to general probability measures on $$\mathbb {R}^d$$ <mml:math xmlns:mml="http://www.w3.org/1998/Math/MathML"><mml:msup><mml:mrow><mml:mi>R</mml:mi></mml:mrow><mml:mi>d</mml:mi></mml:msup></mml:math> under minimal assumptions. A driving idea behind our proofs is to consider the set of transport plans with a new (‘adapted’) topology which seems better suited for the weak transport problem and allows to carry out arguments which are close to the proofs in the classical setup.

References

22